254
Add a comment
You must be logged in to be able to post comments!
Create my account Sign in
Top comments

Too many negative votes, comment buried. Show the comment

Comments

Too many negative votes, comment buried. Show the comment

Reply

Too many negative votes, comment buried. Show the comment

Reply

14 Antidepressants don't necessarily make you happy. Most just make you numb and thus unable to feel depression, rather than actually improving your mood. That's why they could cause sexual difficulty.

Reply

I wouldn't recommend anyone who is depressed to stop taking their medications without talking to their doctor. If you just randomly stop it can lead to withdrawals, mood swings and possibly suicide. Op talk to your doctor, mine put me on an anti seizer med to stop the interference in my sex life. not only did it cure my treatment resistant depression I was able to orgasm. :)

Reply

Are you on an SRI? Maybe see your doctor and change prescriptions. This kinda medication is not one size fits all. I'm on celexa for my panic disorder, I can relate.

Reply

OP the same happened to me when I was on antidepressants. It sucked balls. Or didn't... Anyway, ask for a prescription change or maybe a lower dose is applicable. Force yourself to be positive and get a social worker. Good luck and don't give up. With help I got myself out of depression. :)

Reply

I read somewhere that antidepressants don't work too much better than a placebo. So maybe you could tell Ou doctor to give you fake pills every now and then to see if there is a difference for You? I don't know, I may have the wrong info on that.

Reply

It depresses her more so not taking them will just make her less depressed than with the drugs. Before you comment learn how to read

Reply

Haha now that's good humor! It really is depressing though, what kind of sick person would write a script for such an awful pill, "what you need to do is take some xanax, because it basically makes you feel good, I take it for the common head cold"

Reply

137- Clearly you don't understand the many causes of depression. Generally it needs to be treated to fix the initial problem. Pretending to "cheering the F up" does not cure a chemical or hormonal imbalance. Way too many people go without treatment because they feel it is something they can or should be able to fix on their own when they need help.

Reply

try peeling the name off I'm sure it will reveal the name "orgasm represser", darn those sneaky medical geniouses.

Reply

This is what you would call a medical condition. Why don't you cheer the hell up and understand that. I deal with loads of depressed friends and a mother that's been diagnosed with depression. Think before you say shit like that.

Too many negative votes, comment buried. Show the comment

Reply

If you are just mildly depressed exercise will work but for the clinically depressed, and bi polar it won't. It can help but they need the medications they are on.

Reply

i have an awesome sex life and get tons of exercise. if i go off my meds, i'll kill myself. you can't just assume running and fucking will fix mental illness.

Reply

I agree!(: There should be others on the market without such a drastic side effect. Especially, since the one you're taking is still causing you to continue to be depressed.

Reply

Heard of wellbutrin? It's specifically designed to have less severe sexual side effects. These types of treatments require trial and error to find the right fit. Good luck!

Reply

Wellbutrin also has a load of other side effects on mood and personality, especially if it's the "wrong fit." It made me pretty irritable and irrational, so we ended up switching. Ask your psychiatrist if there's any other treatment options, because you can often use a combination of a less powerful medication, along with vitamins and supplements. Even checking your diet to minimize junk food and lots of starches goes a long way (Also iirc cutting down on junk foods can help with libi

Reply

Anti depressants should be a very last resort anyway. Pills aren't made to heal the body, and for whatever problem they seemingly fix, they create 5 more. OP should try going to a psychologist first if he or she hasn't already done so. They treat the condition without drugs, which when successful yields a more lasting effect. Plus, there are many natural herbs and even vitamins/minerals that can make a dramatic difference for depressed individuals. Depression is a common condition but it stems f

Reply

I have the same problem, but it's because of my birth control. Alot of medications that affect hormones can cause you to not have orgasms or have less intense ones certain people.

Reply

As far as I know, in most cases you're not getting treatment from a psychiatrist without first seeing a psychologist.

Too many negative votes, comment buried. Show the comment

It's called anorgasmia and it is actually very common with antidepressants, especially certain types. Some people find it goes away after a few weeks or months of usage, others find it persists. You can either wait it out and see if it improves or go back to your doctor and ask to try something else. Definitely talk to your doctor about it if it doesn't improve though because there are alternatives available which are less likely to produce sexual side effects. I hope things get better soon.

Reply

12. Thank you, I'm on anti-depressants too, and that made a lot of sense, I'm on Effexor and I have those side effects also. So thank you! I'll definitely talk to my doctor about that. I know you were talking to OP, but it helped me also

Reply

I know this is far less helpful information, but there is one other factor to consider: Practice makes perfect. Or, makes perverts.

Reply

You guys aren't alone either, my ex had the same problem when she was on Lexapro (atleast I think it was lexapro...). Just don't sweet it op, it should eventually go away, but if it doesn't, or u just can't take it anymore, talk to a doctor, and even ask an OB/GYN if u do get a new script, to c if it will have the same result.

Reply

I've been on anti-depressants for years and had this, I just never knew it had a name! thanks for the genuinely helpful comment :) Definitely time to talk to my doctor about trying something else.

This is a common side effect for anti depressants. You should change brands. You should not live with having a dead sex drive if you don't have to.

Reply

It's not necessarily a dead drive. Anti-depressants can make climax difficult. Prozac is often used to treat premature ejaculation. Hey - how's hermiston these days? Love the watermelons!

Loading data…